MAUDE Adverse Event Report: ABBOTT VASCULAR INC. EMBOSHIELD NAV6; TEMPORARY CAROTID CATHETER FOR EMBOLIC CAPTURE

ABBOTT VASCULAR INC. EMBOSHIELD NAV6; TEMPORARY CAROTID CATHETER FOR EMBOLIC CAPTURE
Model Number 22438-19
Medical Device Problem Codes Retraction Problem (1536); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/27/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not returned for analysis.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.Based on the reported information, exchanging the provided barewire filter delivery wire for the 0.014¿ viperwire prevented the ability to retrieve the filter, causing the filter to come off the wire during retrieval resulting in unexpected medical intervention to retrieve the filter with a snare device.The barewire filter delivery wire contains an 0.019¿ step which prevents the filtration element from coming off the distal end of the wire during filter retrieval.The emboshield nav6 instruction for use (eifu)¿ general warnings) states: ¿the emboshield nav6 device can only be used with the barewire filter delivery wire.Use of the device with any guide wire other than the barewire filter delivery wire will lead to loss of the filtration element during the procedure or an inability to retrieve the filtration element¿.The barewire filter delivery wire contains an 0.019¿ step which prevents the filtration element from coming off the wire during filter retrieval.An in-service has been requested to address the ifu violation and how it contributed to the difficulties.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.H6 medical device problem code: 2017 - guide wire / fdw selection incorrect.
 
Event or Problem Description
It was reported that the procedure was to treat a lesion in the superficial femoral artery (sfa).Prior to use the barewire of the large emboshield nav 6 embolic protection system (eps) was exchanged for a.014 viper guide wire (gw).After use in the procedure, when removing the filter, the filter came off the viper gw.Therefore, a snare was used to retrieve the filter.There was no clinically significant delay reported in the procedure.No additional information was provided.

Brand Name
EMBOSHIELD NAV6
Common Device Name
TEMPORARY CAROTID CATHETER FOR EMBOLIC CAPTURE
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key24675607
Report Number2024168-2026-01198
Device Sequence Number10285592
Product Code NTE
UDI-Device Identifier08717648137754
UDI-Public(01)08717648137754(17)280630(10)5071861
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K191173
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number22438-19
Device Catalogue Number22438-19
Device Lot Number5071861
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/27/2026
Initial Report FDA Received Date03/24/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/18/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown